October  2012, 32(10): 3399-3419. doi: 10.3934/dcds.2012.32.3399

Computation of rotation numbers for a class of PL-circle homeomorphisms

1. 

University of Carthage, Faculty of Science of Bizerte, Department of Mathematics, Zarzouna, 7021, Tunisia, Tunisia

Received  May 2011 Revised  February 2012 Published  May 2012

We give an explicite formula to compute rotation numbers of piecewise linear (PL) circle homeomorphisms $f$ with the product of $f$-jumps in the break points contained in a same orbit is trivial. In particular, a simple formulas are then given for particular PL-homeomorphisms such as the PL-Herman's examples. We also deduce that if the slopes of $f$ are integral powers of an integer $m\geq 2$ and break points and their images under $f$ are $m$-adic rational numbers, then the rotation number of $f$ is rational.
Citation: Abdelhamid Adouani, Habib Marzougui. Computation of rotation numbers for a class of PL-circle homeomorphisms. Discrete & Continuous Dynamical Systems - A, 2012, 32 (10) : 3399-3419. doi: 10.3934/dcds.2012.32.3399
References:
[1]

A. Adouani and H. Marzougui, Sur les Homéomorphismes du cercle de classe $P$ $C^r$ par morceaux ($r\geq 1$) qui sont conjugués $C^r$ par morceaux aux rotations irrationnelles,, Ann. Inst. Fourier (Grenoble), 58 (2008), 755. doi: 10.5802/aif.2368.

[2]

A. Adouani and H. Marzougui, On piecewise smoothness of conjugacy of class P circle homeomorphisms to diffeomorphisms and rotations,, Dynamical Systems, (2012).

[3]

M. D. Boshernitzan, Dense orbits of rationals,, Proc. Amer. Math. Soc., 117 (1993), 1201. doi: 10.1090/S0002-9939-1993-1134622-6.

[4]

A. Denjoy, Sur les courbes définies par les équations différentielles à la surface du tore,, J. Math. Pures Appl., 11 (1932), 333.

[5]

Z. Coelho, A. Lopez and L. F. da Rocha, Absolutely continuous invariant measures for a class of affine interval exchange maps,, Proc. Amer. Math. Soc., 123 (1995), 3533. doi: 10.1090/S0002-9939-1995-1322918-6.

[6]

M.-R. Herman, Sur la conjugaison différentiable des difféomorphismes du cercle à des rotations,, Inst. Hautes Études Sci. Publ. Math., 49 (1979), 5. doi: 10.1007/BF02684798.

[7]

I. Liousse, PL Homeomorphisms of the circle which are piecewise $C^1$ conjugate to irrational rotations,, Bull. Braz. Math. Soc. (N.S.), 35 (2004), 269. doi: 10.1007/s00574-004-0014-y.

[8]

I. Liousse, Rotation numbers in Thompson-Stein groups and applications,, Geom. Dedicata, 131 (2008), 49. doi: 10.1007/s10711-007-9216-y.

[9]

I. Liousse, Nombre de rotation dans les groupes de Thompson généralisés, automorphismes,, preprint, (2006).

[10]

H. Poincaré, Oeuvres complètes,, \textbf{t.1} (1885), t.1 (1885), 137.

show all references

References:
[1]

A. Adouani and H. Marzougui, Sur les Homéomorphismes du cercle de classe $P$ $C^r$ par morceaux ($r\geq 1$) qui sont conjugués $C^r$ par morceaux aux rotations irrationnelles,, Ann. Inst. Fourier (Grenoble), 58 (2008), 755. doi: 10.5802/aif.2368.

[2]

A. Adouani and H. Marzougui, On piecewise smoothness of conjugacy of class P circle homeomorphisms to diffeomorphisms and rotations,, Dynamical Systems, (2012).

[3]

M. D. Boshernitzan, Dense orbits of rationals,, Proc. Amer. Math. Soc., 117 (1993), 1201. doi: 10.1090/S0002-9939-1993-1134622-6.

[4]

A. Denjoy, Sur les courbes définies par les équations différentielles à la surface du tore,, J. Math. Pures Appl., 11 (1932), 333.

[5]

Z. Coelho, A. Lopez and L. F. da Rocha, Absolutely continuous invariant measures for a class of affine interval exchange maps,, Proc. Amer. Math. Soc., 123 (1995), 3533. doi: 10.1090/S0002-9939-1995-1322918-6.

[6]

M.-R. Herman, Sur la conjugaison différentiable des difféomorphismes du cercle à des rotations,, Inst. Hautes Études Sci. Publ. Math., 49 (1979), 5. doi: 10.1007/BF02684798.

[7]

I. Liousse, PL Homeomorphisms of the circle which are piecewise $C^1$ conjugate to irrational rotations,, Bull. Braz. Math. Soc. (N.S.), 35 (2004), 269. doi: 10.1007/s00574-004-0014-y.

[8]

I. Liousse, Rotation numbers in Thompson-Stein groups and applications,, Geom. Dedicata, 131 (2008), 49. doi: 10.1007/s10711-007-9216-y.

[9]

I. Liousse, Nombre de rotation dans les groupes de Thompson généralisés, automorphismes,, preprint, (2006).

[10]

H. Poincaré, Oeuvres complètes,, \textbf{t.1} (1885), t.1 (1885), 137.

[1]

Abdumajid Begmatov, Akhtam Dzhalilov, Dieter Mayer. Renormalizations of circle hoemomorphisms with a single break point. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4487-4513. doi: 10.3934/dcds.2014.34.4487

[2]

Akhtam Dzhalilov, Isabelle Liousse, Dieter Mayer. Singular measures of piecewise smooth circle homeomorphisms with two break points. Discrete & Continuous Dynamical Systems - A, 2009, 24 (2) : 381-403. doi: 10.3934/dcds.2009.24.381

[3]

Jan J. Dijkstra and Jan van Mill. Homeomorphism groups of manifolds and Erdos space. Electronic Research Announcements, 2004, 10: 29-38.

[4]

A. A. Pinto, D. Sullivan. The circle and the solenoid. Discrete & Continuous Dynamical Systems - A, 2006, 16 (2) : 463-504. doi: 10.3934/dcds.2006.16.463

[5]

Malo Jézéquel. Parameter regularity of dynamical determinants of expanding maps of the circle and an application to linear response. Discrete & Continuous Dynamical Systems - A, 2019, 39 (2) : 927-958. doi: 10.3934/dcds.2019039

[6]

M . Bartušek, John R. Graef. Some limit-point/limit-circle results for third order differential equations. Conference Publications, 2001, 2001 (Special) : 31-38. doi: 10.3934/proc.2001.2001.31

[7]

Wenxian Shen. Global attractor and rotation number of a class of nonlinear noisy oscillators. Discrete & Continuous Dynamical Systems - A, 2007, 18 (2&3) : 597-611. doi: 10.3934/dcds.2007.18.597

[8]

Jimmy Tseng. On circle rotations and the shrinking target properties. Discrete & Continuous Dynamical Systems - A, 2008, 20 (4) : 1111-1122. doi: 10.3934/dcds.2008.20.1111

[9]

Heather Hannah, A. Alexandrou Himonas, Gerson Petronilho. Anisotropic Gevrey regularity for mKdV on the circle. Conference Publications, 2011, 2011 (Special) : 634-642. doi: 10.3934/proc.2011.2011.634

[10]

Carlos Gutierrez, Simon Lloyd, Vladislav Medvedev, Benito Pires, Evgeny Zhuzhoma. Transitive circle exchange transformations with flips. Discrete & Continuous Dynamical Systems - A, 2010, 26 (1) : 251-263. doi: 10.3934/dcds.2010.26.251

[11]

Hicham Zmarrou, Ale Jan Homburg. Dynamics and bifurcations of random circle diffeomorphism. Discrete & Continuous Dynamical Systems - B, 2008, 10 (2&3, September) : 719-731. doi: 10.3934/dcdsb.2008.10.719

[12]

Arek Goetz. Dynamics of a piecewise rotation. Discrete & Continuous Dynamical Systems - A, 1998, 4 (4) : 593-608. doi: 10.3934/dcds.1998.4.593

[13]

Song-Mei Huan, Xiao-Song Yang. On the number of limit cycles in general planar piecewise linear systems. Discrete & Continuous Dynamical Systems - A, 2012, 32 (6) : 2147-2164. doi: 10.3934/dcds.2012.32.2147

[14]

Michel Laurent, Arnaldo Nogueira. Rotation number of contracted rotations. Journal of Modern Dynamics, 2018, 12: 175-191. doi: 10.3934/jmd.2018007

[15]

Rafael De La Llave, Michael Shub, Carles Simó. Entropy estimates for a family of expanding maps of the circle. Discrete & Continuous Dynamical Systems - B, 2008, 10 (2&3, September) : 597-608. doi: 10.3934/dcdsb.2008.10.597

[16]

Liviana Palmisano. Unbounded regime for circle maps with a flat interval. Discrete & Continuous Dynamical Systems - A, 2015, 35 (5) : 2099-2122. doi: 10.3934/dcds.2015.35.2099

[17]

Alena Erchenko. Flexibility of Lyapunov exponents for expanding circle maps. Discrete & Continuous Dynamical Systems - A, 2019, 39 (5) : 2325-2342. doi: 10.3934/dcds.2019098

[18]

Shigenori Matsumoto. A generic-dimensional property of the invariant measures for circle diffeomorphisms. Journal of Modern Dynamics, 2013, 7 (4) : 553-563. doi: 10.3934/jmd.2013.7.553

[19]

Guizhen Cui, Yunping Jiang, Anthony Quas. Scaling functions and Gibbs measures and Teichmüller spaces of circle endomorphisms. Discrete & Continuous Dynamical Systems - A, 1999, 5 (3) : 535-552. doi: 10.3934/dcds.1999.5.535

[20]

Pablo G. Barrientos, Abbas Fakhari, Aliasghar Sarizadeh. Density of fiberwise orbits in minimal iterated function systems on the circle. Discrete & Continuous Dynamical Systems - A, 2014, 34 (9) : 3341-3352. doi: 10.3934/dcds.2014.34.3341

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (11)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]